What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 6, 12:16 PM EST, 3 hours 37 minutes earlier.
Area forecast discussion, Sep 6, 12:16 PM EST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
116 PM EDT Fri Sep 6 2024
.SYNOPSIS...
Showers and thunderstorms accompany a cold front this evening before
moving east overnight. Dry and much cooler weather arrives for the
upcoming weekend as high pressure of Canadian origin settles into
the Ohio Valley. Another warming trend is expected next week as the
high gradually shifts east.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A cold front is currently progressing southeast through the area
this afternoon. Satellite and radar observations are showing
increasing storm coverage spurred on by the favorable overlap of
forcing and diurnal instability. CAMs are indicating peak storm
coverage should be from 4pm through 8pm especially along and
southeast of I-71. An isolated severe threat cannot be ruled out
later this afternoon since shear and instability peaks later today
and DCAPE values can support some downbursts. However, there are
some indications that storm severity could be limited by the cold
front getting ahead of the convection (CAMs are showing convection
just behind the actual front). Any post-frontal convection would
likely just pose a gusty/marginally severe wind threat. The chance
for showers and storms quickly diminishes and moves southeast
between 8-10pm along with the cold front.
Winds shift to the northwest behind the front tonight as high
pressure starts to build in from the northwest. Much cooler, drier
air will be felt through the area by the morning hours. Forecast
lows are in the middle 40s further northwest of I-71 to the lower
50s southeast of I-71.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
High pressure builds in from the northwest on Saturday along with
upper level troughing. An impressive surge of fall air arrives on
northerly flow east of the high. Forecast highs run 10-15 degrees
below early September averages. Some diurnal cumulus is possible
given the steep lapse rates and CAA off the Great Lakes.
Temperatures drop off into the 40s areawide on Saturday night as
high pressure builds overhead. Some isolated pockets of frost cannot
be ruled out in sheltered, rural locations late Saturday night if
winds die off and clouds clear out.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
A large area of high pressure at the surface and aloft is forecast
to progress slowly across the Eastern CONUS through the period. No
precipitation is expected from this pattern that will feature scarce
moisture and prevalent subsidence.
Under a cool northerly flow ahead of the high, below normal highs in
the upper 60s to mid 70s are forecast for Sunday, with lows Sunday
night dropping into the 40s. A warming trend will follow as the flow
around the gradually advancing high turns southerly, with highs
rising through the 80s to around 90 by Thursday, while overnight
lows rise to around 60.
&&
.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
A cold front will move through the area this afternoon into tonight.
Showers and thunderstorms are expected to continue expanding in
coverage along and ahead of the front through 0000z. After 0000z,
shower and storm coverage starts to reduce from northwest to
southeast as diurnal instability diminishes and FROPA occurs. Aside
from showers/storms, VFR conditions are generally expected for the
period although some dropouts to MVFR are possible around FROPA this
afternoon and this evening due to increased moisture.
Winds will shift to the northwest this afternoon/evening and remain
around 10-15 mph, with higher gusts, through the TAF period.
OUTLOOK...No significant weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Campbell
NEAR TERM...Campbell
SHORT TERM...Campbell
LONG TERM...Coniglio
AVIATION...Campbell
Hazardous weather outlook, Sep 6, 2:04 AM EST, 13 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
304 AM EDT Fri Sep 6 2024
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-071100-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
304 AM EDT Fri Sep 6 2024
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.
.DAY ONE...Today and tonight.
Thunderstorms will be possible today into tonight. A few strong to
marginally severe storms may occur, with the main time frame being
between 2 PM and 8 PM. Damaging winds are expected to be the main
threat, although marginally large hail may also occur.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 6, 3:13 PM EST, 40 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
413 PM EDT Fri Sep 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM Hail 3 NE Hilliard 40.06N 83.12W
09/06/2024 M1.00 Inch Franklin OH Public
&&
nmSpecial weather statement, Sep 6, 3:20 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Wilmington OH
420 PM EDT Fri Sep 6 2024
INZ059-066-OHZ060-070-062045-
Union IN-Franklin IN-Butler OH-Preble OH-
420 PM EDT Fri Sep 6 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
FRANKLIN COUNTY IN SOUTHEASTERN INDIANA...SOUTHEASTERN UNION COUNTY
IN EAST CENTRAL INDIANA...SOUTHWESTERN PREBLE COUNTY IN WEST CENTRAL
OHIO AND NORTHWESTERN BUTLER COUNTIES IN SOUTHWESTERN OHIO THROUGH
445 PM EDT...
At 420 PM EDT, a strong thunderstorm was located near West College
Corner, moving northeast at 25 mph.
HAZARD...Wind gusts up to 45 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Oxford, Camden, West College Corner, Salem, College Corner,
Somerville, Charlottesville, Fairhaven, Hueston Woods State Park,
Goodwins Corner, Billingsville, Cottage Grove, Morning Sun,
Mixersville, Muttonville, Sugar Valley, Kitchel, and Lake Lakengren.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3942 8483 3951 8499 3971 8484 3970 8472
3957 8459
TIME...MOT...LOC 2020Z 227DEG 21KT 3951 8487
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
NovakSpecial weather statement, Sep 6, 3:24 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Wilmington OH
424 PM EDT Fri Sep 6 2024
OHZ045-046-055-062100-
Delaware OH-Union OH-Franklin OH-
424 PM EDT Fri Sep 6 2024
...A RAPIDLY DEVELOPING THUNDERSTORM WILL IMPACT PORTIONS OF
NORTHWESTERN FRANKLIN...SOUTHWESTERN DELAWARE AND SOUTHEASTERN UNION
COUNTIES IN CENTRAL OHIO THROUGH 500 PM EDT...
At 424 PM EDT, a rapidly developing thunderstorm was located over
Dublin, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph, nickel size hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Columbus, Dublin, Hilliard, Powell, Shawnee Hills, and Columbus Zoo.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4017 8298 4003 8316 4005 8321 4011 8321
4011 8322 4024 8316
TIME...MOT...LOC 2024Z 227DEG 21KT 4008 8317
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
NovakSpecial weather statement, Sep 6, 3:35 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Wilmington OH
435 PM EDT Fri Sep 6 2024
OHZ072-062100-
Clinton OH-
435 PM EDT Fri Sep 6 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL CLINTON
COUNTY THROUGH 500 PM EDT...
At 435 PM EDT, a strong thunderstorm was located near Blanchester,
moving northeast at 15 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Wilmington, Clarksville, Midland, Melvin, Cuba, New Antioch,
Morrisville, Ogden, Cowan Lake State Park, Burtonville, Reesville,
and Lees Creek.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3930 8391 3933 8399 3942 8399 3952 8381
3948 8367 3939 8364
TIME...MOT...LOC 2035Z 232DEG 14KT 3936 8395
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
NovakSpecial weather statement, Sep 6, 3:43 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
443 PM EDT Fri Sep 6 2024
OHZ046-055-062115-
Delaware OH-Franklin OH-
443 PM EDT Fri Sep 6 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL
FRANKLIN AND SOUTHEASTERN DELAWARE COUNTIES THROUGH 515 PM EDT...
At 443 PM EDT, a strong thunderstorm was located over Worthington,
moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph, penny size hail, frequent
cloud-to-ground lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation. Lightning can cause serious injury or death.
Visibility will be poor and hydroplaning is possible.
Locations impacted include...
Columbus, Dublin, Westerville, Delaware, Worthington, Powell,
Sunbury, Polaris, Galena, Riverlea, Interstate 71 at US Route
36/State Route 37, Alum Creek State Park, Center Village, Columbus
Zoo, Lewis Center, and Huber Ridge.
This includes I-71 in Ohio between mile markers 117 and 132.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4006 8304 4011 8316 4032 8297 4026 8283
4015 8278
TIME...MOT...LOC 2043Z 227DEG 21KT 4012 8305
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
NovakSpecial weather statement, Sep 6, 3:52 PM EST, 1 minute before
Special Weather Statement
National Weather Service Wilmington OH
452 PM EDT Fri Sep 6 2024
OHZ054-062-063-062115-
Fayette OH-Madison OH-Greene OH-
452 PM EDT Fri Sep 6 2024
...A RAPIDLY DEVELOPING THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN
FAYETTE...EAST CENTRAL GREENE AND SOUTHWESTERN MADISON COUNTIES
THROUGH 515 PM EDT...
At 452 PM EDT, a rapidly developing thunderstorm was located near
Jamestown, moving east at 35 mph.
HAZARD...Wind gusts up to 45 mph, nickel size hail, frequent
cloud-to-ground lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation. Lightning can cause serious injury or death.
Visibility will be poor and hydroplaning is possible.
Locations impacted include...
Jamestown, Jeffersonville, Midway, Octa, Interstate 71 at State Route
38, Rosemoor, Bookwalter, Bell Center, Shady Grove, and Interstate 71
at US Route 35.
This includes I-71 in Ohio between mile markers 65 and 80.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3961 8374 3970 8376 3977 8338 3962 8334
TIME...MOT...LOC 2052Z 260DEG 32KT 3966 8368
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...45 MPH
Novak